Detectives said "initial investigations" indicate that fake ecstasy tablets may be involved after the 35-year-old's body was found.
As reported in late editions of yesterday's Evening Times, it is believed he may have taken "Rockstar" or 5-IT tablets.
A post-mortem examination is still to be carried out to establish the exact cause of death.
The man – who has not been named – was found at a flat in Newlands Drive, Hamilton, at 7.50pm on Sunday.
Neighbours claimed the death came after a party in the property.
One local man, who did not wish to be named, said: "There was a party on at the flat at the weekend.
"It's not unusual, there's always parties happening around here.
"But on Monday, there were loads of police about, that's when I heard about what had happened."
Strathclyde Police earlier issued a warning about the dangers of the substance that was known to be circulating in Lanarkshire.
Detectives said very little is known about the effects from these types of drug.
"Rockstar" is a yellow or bright red pill and some are star-shaped or have a star logo on them.
Victims have suffered breathing problems, a racing pulse, high temperatures and even seizures.
Last week, the Evening Times told how seven people were rushed to hospital after taking the tablets.
An 18-year-old male, who had been arrested, was freed from custody last week pending further investigation, the Crown Office said.
Superintendent Grahame Clarke, from Strathclyde Police's Safer Communities, said: "These substances are unreliable, unpredictable and potentially very dangerous.
"Users need to be aware of the dangers and understand the potentially devastating effect these tablets can have on their health."
Police are also warning people not to take 5-IT tablets, which have been linked to the deaths of 14 young men in Sweden, last year.
They are pink with a logo showing two cherries on one side and a half score on the other.